MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR INTERBODY FUSION DEVICE PEEK/TI

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Catalog Number 03.27.020
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Preliminary investigation performed by r and d product manager on 29 november 2017 based on the pictures attached to the case: from the pictures enclosed in the complaint of the devices are visible some titanium particle inside the thread.This particle can cause an increasing of the friction during inserter assembling.Anyway a 100% control of the thread was performed on all the part after coating without non-conformities filed in the route card.For this reasons it's not clear the route cause of the event.The same inserter was used to finalize the surgery with a different implant, for this reason the functionality of the inserter seems to be proven.Furthermore, a different part of the same lot, 153220, was used to finalize the surgery.For all the reasons mentioned above it's not possible to identify a specific route cause of the event.Batch review performed on 04 december 2017.(b)(4).
 
Event or Problem Description
The inner shaft did not rotate smoothly into the cage.When the surgeon aligned the shaft and turned it strongly some powder, which seemed from titanium substrate, came out from the cage.A new cage, same reference and lot, was used successfully.
 
Additional Manufacturer Narrative
The implant mectalif posterior (ti peek) 03.27.020 posterior interbody fusion device peek/ti 11x25x7 l5° lot.153220 analyzed is according to the specification.The part has small scratches on coating near the corners of the implant probably due to the contact between the implant and the inserter tip.The inner shaft 03.22.10.0055/0070 can be mounted on the implant with a small friction, probably due to the debris of the coating inside the thread.Anyway it's not possible to define if the debris was already inside the thread during the first assembling.In fact, all the parts of this lot have been checked with a go/nogo gauge m4 with a positive result.Visula inspection performed of december the 19th, 2017.

Brand Name
MECTALIF POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
POSTERIOR INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7086828
Report Number3005180920-2017-00730
Device Sequence Number16514817
Product Code MAX
UDI-Device Identifier07630030831621
UDI-Public07630030831621
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Catalogue Number03.27.020
Device Lot Number153220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight50